Alert archive / California / High Surf Advisories in 2011

High Surf Advisory 4, NWS Eureka, CA

November 17, 2011

NWS Eureka, CA issued this high surf advisory at Nov 17, 2011, 9:12 PM PST. It took effect at Nov 18, 2011, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2011, 9:12 PM PST (05:12 UTC)
In effect from
Nov 18, 2011, 10:00 AM PST
Expired
Nov 18, 2011, 10:00 PM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WHUS46 KEKA 180512
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
912 PM PST THU NOV 17 2011

CAZ001-190030-
/O.NEW.KEKA.SU.Y.0004.111118T1800Z-111119T0600Z/
REDWOOD COAST-
912 PM PST THU NOV 17 2011

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. 


* WAVES AND SURF: NORTHWEST SWELL WILL BUILD TO 16 TO 19 FT ON
  FRIDAY. BREAKER HEIGHTS OF 18 TO 25 FT ARE ANTICIPATED IN THE
  LATE MORNING THROUGH THE AFTERNOON.

* TIMING: THE SWELL SHOULD PEAK IN THE AFTERNOON AND THEN SUBSIDE
  BY EARLY SATURDAY MORNING.

* IMPACTS: WAVES OF THIS MAGNITUDE POSE A SIGNIFICANT THREAT TO
  MARINERS TRAVERSING HARBOR ENTRANCES AND TO ANYONE AT THE BEACH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
440 
WHUS46 KEKA 181305
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
505 AM PST FRI NOV 18 2011

CAZ001-190115-
/O.CON.KEKA.SU.Y.0004.111118T1800Z-111119T0600Z/
REDWOOD COAST-
505 AM PST FRI NOV 18 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM PST THIS EVENING...

* WAVES AND SURF: NORTHWEST SWELL WILL BUILD TO 15 TO 18 FT TODAY.
  BREAKER HEIGHTS OF 18 TO 22 FT ARE ANTICIPATED IN THE LATE
  MORNING THROUGH THE AFTERNOON WITH A FEW HIGHER SETS.

* TIMING: THE SWELL SHOULD PEAK IN THE AFTERNOON AND THEN 
  SUBSIDE BY EARLY SATURDAY MORNING. 

* IMPACTS: WAVES OF THIS MAGNITUDE POSE A SIGNIFICANT THREAT TO 
  MARINERS TRAVERSING HARBOR ENTRANCES AND TO ANYONE AT THE 
  BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
915 
WHUS46 KEKA 182232
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PST FRI NOV 18 2011

CAZ001-190600-
/O.CON.KEKA.SU.Y.0004.000000T0000Z-111119T0600Z/
REDWOOD COAST-
232 PM PST FRI NOV 18 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WAVES AND SURF: NORTHWEST SWELL OF 15 TO 17 FT THIS EVENING.
  BREAKER HEIGHTS OF 18 TO 22 FT CAN BE EXPECTED THROUGH THIS
  EVENING...WITH A FEW HIGHER SETS POSSIBLE.

* TIMING: THE SWELL SHOULD PEAK EARLY THIS EVENING AND THEN SLOWLY
  SUBSIDE OVERNIGHT.

* IMPACTS: WAVES OF THIS MAGNITUDE POSE A SIGNIFICANT THREAT TO
  MARINERS TRAVERSING HARBOR ENTRANCES AND TO ANYONE AT THE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
005 
WHUS46 KEKA 190545
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
945 PM PST FRI NOV 18 2011

CAZ001-190645-
/O.EXP.KEKA.SU.Y.0004.000000T0000Z-111119T0600Z/
REDWOOD COAST-
945 PM PST FRI NOV 18 2011

...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING.

* WAVES AND SURF: NORTHWEST SWELL HAS DIMINISHED TO 14 TO 16 FT
  WILL THIS EVENING. BREAKER HEIGHTS OF 16 TO 20 FT ARE STILL
  POSSIBLE TONIGHT...USE CAUTION.

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Nov 17, 3:36 PM PST, 5 hours 36 minutes earlier.

Area forecast discussion, Nov 17, 3:36 PM PST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
336 PM PST THU NOV 17 2011

.SYNOPSIS...
SCATTERED SHOWERS WILL PERSIST THIS EVENING. SHOWER COVERAGE WILL
INCREASE AFTER MIDNIGHT TONIGHT AND CONTINUE INTO TOMORROW AS THE
UPPER LEVEL LOW MOVES SOUTH ACROSS THE AREA. SNOW LEVELS WILL DROP
TO AROUND 2500 FT BY FRIDAY AFTERNOON. SHOWERS ARE LIKELY AGAIN ON
SATURDAY WITH ONLY A CHANCE OF SHOWERS ON SUNDAY.

&&

.SHORT TERM...THE COLD FRONT HAS SLID SOUTH ACROSS THE AREA AND
SOME POST FRONTAL SHOWERS ARE CURRENTLY SHOWING UP ON RADAR.
DROPPED POPS TO CHANCE AND LOWERED SKY COVER TO PARTLY CLOUDY FOR
THIS EVENING. LATER TONIGHT THE MODELS ARE IN GOOD AGREEMENT ON
THE UPPER LEVEL LOW MOVING DOWN ACROSS THE AREA. THIS WILL BRING
A SHOT OF COLD AIR DOWN AND INCREASE THE SHOWER COVERAGE. THIS
WILL LOWER SNOW LEVELS TO AROUND 2500 FT BY FRIDAY AFTERNOON. SNOW
ADVISORY ABOVE 3000 FT LOOKS TO BE IN GOOD SHAPE AS AMOUNTS BELOW
3000 FT SHOULD BE LESS THAN 2 INCHES. RAINFALL AMOUNTS THROUGH
FRIDAY AFTERNOON ARE EXPECTED TO RANGE FROM A QUARTER INCH TO AN
INCH AND A HALF OVER THE HIGHER TERRAIN IN THE NORTH. SNOWFALL
ACCUMULATIONS BY FRIDAY AFTERNOON ARE EXPECTED TO BE AROUND 3 TO 5
INCHES ABOVE 3000 FT. THE HIGHEST AMOUNTS ARE EXPECTED TO BE IN
HUMBODLT AND DEL NORTE COUNTIES.

FRIDAY NIGHT THERE IS A BRIEF BREAK IN THE SHOWERS BEFORE AN
UPPER LEVEL LOW MOVES DOWN THE COAST OFFSHORE ON SATURDAY AND
SUNDAY. THERE ARE SOME MODEL DIFFERENCES WITH THE GFS KEEPING THE
AREA MOSTLY DRY AND THE PRECIP MAINLY OFFSHORE. THE ECMWF STILL
BRINGS MORE PRECIP ONSHORE AND BRINGS THE LOW SOUTH SLOWER SO KEPT
SOME POPS IN ON SUNDAY AS WELL. THIS WILL NEED TO MONITORED WITH
FUTURE MODEL RUNS TO SEE WHICH SOLUTION IS IN PLACE.

.LONG TERM...MONDAY AND MONDAY NIGHT LOOKS FAIRLY DRY WITH A WEAK
RIDGE IN PLACE OVER THE AREA SO KEPT VERY LOW POPS IN THOSE
PERIODS. TUESDAY THE NEXT SYSTEM IS BEGINNING TO IMPACT THE AREA.
THE GFS IS HINTING AT SOME SORT OF WARM FRONT ON TUESDAY BRINGING
SOME LIGHT PRECIP TO THE AREA IN THE NORTH. TUESDAY NIGHT THERE
MIGHT BE A BRIEF BREAK BEFORE THE MAIN COLD FRONT IS PROGGED TO
MOVE THROUGH EARLY WEDNESDAY. THIS WILL BRING A GOOD SHOT OF RAIN
WITH A DECENT AMOUNT OF COLD SHOWERS BEHIND IT. INITIALLY SNOW
LEVELS LOOK TO BE FAIRLY HIGH FALLING BEHIND THE FRONT. THE ECMWF
IS SLIGHTLY SLOWER WITH THIS FRONT. MODELS ARE SHOWING A STRONG
LOW LEVEL JET TUESDAY NIGHT INTO WEDNESDAY AHEAD OF THIS SYSTEM.
925 MB WINDS ARE SHOWING 50 KTS. THIS WILL NEED TO BE MONITORED IN
FUTURE FORECASTS.

&&

.AVIATION...A COLD FRONT HAS MOVED SOUTH OF THE CWA. SAT IMAGERY
SHOWS AN AREA OF POST FRONTAL SHOWERS MOVING ACROSS PORTIONS OF THE
CWA SO EXPECT MVFR TO VFR CIGS TO CONTINUE DURING THE AFTERNOON. VFR
CONDITIONS WILL DETERIORATE TO MVFR-IFR TONIGHT AS ANOTHER
DISTURBANCE BRINGS -RA AS IT PASSES ACROSS THE REGION.

.MARINE...A COLD FRONT HAS MOVED SOUTH OF THE WATERS AND INLAND. THE
WINDS HAVE SHIFTED TO THE SW BEHIND THE FRONT. W-SW WINDS WILL
PREVAIL OVER THE WATERS THIS EVENING WITH WINDS INCREASING TO
ADVISORY LEVELS OVER THE OFFSHORE WATERS BY FRI. NW SWELL WILL BUILD
IN THE WAKE OF THE FRONT WITH ADVISORY LEVEL SEAS EXPANDING INTO THE
SRN WATERS LATER THIS MORNING AND AFTERNOON. THIS SWELL WILL
CONTINUE TO BUILD LATE TONIGHT. NW SWELL WILL PEAK AROUND 18-21
FT AT 15 SECS OVER THE OUTER WATERS FRI WITH 14-17 FT EXPECTED
CLOSER TO SHORE. THIS WILL RESULT IN BREAKERS BUILDING TO NEAR 20
FT FRI. WILL CONTINUE TO MONITOR THIS SWELL TRAIN AS A COUPLE OF
FT LARGER OR A SECOND OR TWO SLOWER WOULD WARRANT A HIGH SURF
ADVISORY ALONG THE COAST. NW SWELL WILL GRADUALLY SUBSIDE THROUGH
THE WEEKEND BUT IS EXPECTED TO REMAIN ABOVE ADVISORY LEVELS
THROUGH SUN. ANOTHER STORM SYSTEM WILL APPROACH THE WATERS EARLY
NEXT WEEK WITH SLY GALES AND STEEP SHORT PERIOD SEAS EXPECTED THE
FIRST HALF OF NEXT WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 4 AM TO 4 PM PST FRIDAY ABOVE 3000
     FEET FOR THE CAZ004-076.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
     FRIDAY ABOVE 3000 FEET FOR THE CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 4 PM PST SATURDAY PZZ450-455.

     HAZARDOUS SEAS WARNING FROM 3 AM FRIDAY TO 3 AM PST SATURDAY
     PZZ470.

     HAZARDOUS SEAS WARNING FROM 9 AM FRIDAY TO 3 AM PST SATURDAY
     PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 17, 9:12 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
912 PM PST THU NOV 17 2011

CAZ001-181345-
REDWOOD COAST-
912 PM PST THU NOV 17 2011

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT.

A LARGE NORTHWEST SWELL FROM 16 TO 19 FT WILL RESULT IN ABOVE
NORMAL SURF WITH BREAKERS OF 18 TO 25 FT FRIDAY INTO FRIDAY EVENING.
THE BREAKERS WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ002-181345-
MENDOCINO COAST-
912 PM PST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A LARGE NORTHWEST SWELL FROM 14 TO 18 FT WILL RESULT IN ABOVE
NORMAL SURF WITH BREAKERS 18 TO 20 FT FRIDAY INTO FRIDAY EVENING.
THE BREAKERS WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-181345-
NORTH COAST INTERIOR-
912 PM PST THU NOV 17 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. SEE THE WINTER
WEATHER ADVISORY PRODUCT FOR MORE INFORMATION ON THIS HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. SEE THE WINTER
WEATHER ADVISORY PRODUCT FOR MORE INFORMATION ON THIS HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-076-181345-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
912 PM PST THU NOV 17 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. SEE THE WINTER
WEATHER ADVISORY PRODUCT FOR MORE INFORMATION ON THIS HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. SEE THE WINTER
WEATHER ADVISORY PRODUCT FOR MORE INFORMATION ON THIS HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

Nearby

High Surf Advisories in California, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.